Alert archive / Oklahoma / Tornado Warnings in 1994

Tornado Warning 19, NWS Tulsa, OK

April 26, 1994Pittsburg County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Apr 26, 1994, 3:34 PM CDT for Pittsburg County, Oklahoma. It was in force for 26 min.

The area

The counties it named.

The facts

Issued
Apr 26, 1994, 3:34 PM CDT (20:34 UTC)
Expired
Apr 26, 1994, 4:00 PM CDT
In force
26 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Pittsburg County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1994-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1994-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2552 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 262036
TORTUL
OKC121-262100-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
334 PM CDT TUE APR 26 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  400 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHEAST OKLAHOMA
 
   ...SOUTHEASTERN PITTSBURG COUNTY
 
AT 335 PM RADAR INDICATED A POSSIBLE TORNADO NEAR THE PITTSBURG AND
ATOKA COUNTY LINE SOUTH OF BLANCO...MOVING TO THE EAST NORTHEAST AT 35 M
.THIS STORM WILL MOVE ACROSS THE VERY SOUTHEASTERN PORTION OF PITTSBURG C
NDURING THE NEXT 30 MINUTES.
 
WATCH FOR SIGNS OF DEVELOPING STORMS.  LARGE HAILSTONES AND UNUSUALLY
LOW SWIRLING CLOUDS ARE MANY TIMES SEEN NEAR DEVELOPING TORNADOES.
STRONG DAMAGING WINDS AND TORNADOES OFTEN PRODUCE A LOUD ROARING
SOUND THAT CAN BE HEARD IN THE VICINITY OF STORMS. FREQUENT AND
DANGEROUS LIGHTNING OCCURS WITH MOST SEVERE THUNDERSTORMS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:22 PM CDT, 12 minutes earlier.

Area forecast discussion, Apr 26, 3:22 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT TUE APR 26 1994

OK MESONET SHOWS DRYLINE ALONG A NOWATA/TULSA/CHANDLER LINE AT 20Z.
DRYLINE IS NOW DRIFTING SLOWLY WEST IN THE TUL AREA. TSTM DEVELOPMENT
NOW OCCURRING IN CENTRAL OK AND EXPECT THIS DEVELOPMENT TO CONTINUE UP
THE CONVERGENT AXIS INTO NE OK THE NEXT SEVERAL HOURS WITH STORMS
FURTHER SOUTH LIKELY TO SLOWLY WEAKEN WITH THE LOSS OF HEATING...THE
LACK OF LOW LEVEL CONVERGENCE AND RATHER WEAK UPPER SUPPORT. EXPECT
DRYLINE TO RETREAT TONIGHT BUT ARCTIC FRONT WILL RACE THROUGH NE OK
AFTER MIDNIGHT AND BE A LITTLE NORTH OF MLC BY 12Z.

COLD AIR WILL BE VERY SHALLOW AND FRONT WILL STALL AS IT REACHES THE
HILLS OF SE OK DURING THE DAY WEDNESDAY. STRENGTH OF COLD AIR AND SHAPE
OF THE SFC ISOBARS SUGGEST THAT THE FRONT WILL LIKELY NOT MOVE NORTH
WEDNESDAY NIGHT DESPITE THE BACKING UPPER FLOW AND THE STRENGTHENING
LOW LEVEL JET. SIGNIFICANT OVERRUNNING SHOWERS AND TSTMS EXPECTED LATE
WEDNESDAY AND WEDNESDAY NIGHT WITH STORMS DEVELOPING AHEAD OF THE FRONT
AS WELL. SEVERE STORMS SEEM LIKELY BOTH IN THE WARM SECTOR AND IN THE
COLD SFC AIR NORTH OF THE FRONT.

SFC WAVE EXPECTED TO TRACK INTO WRN OR NW AR BY THURSDAY MORNING TO THE
SOUTH OF THE MODEL FCSTS WITH COLD FRONT FINALLY PUSHING THROUGH SE OK
DURING THE DAY THURSDAY.

NGM MOS TEMPS MUCH TOO WARM IN NE OK THROUGH THE FCST PERIOD DUE TO THE
MODEL KEEPING THE FRONT TO THE NORTH BUT SE OK TEMPS LOOK CLOSE.

TUL 53/59/53/58/40  6582    MLC 65/76/59/65/45  5573
BVO 49/54/49/55/37  3572    IDB 66/87/64/76/52  3553

.TUL...NONE.

PLATE

In the hours before

Special weather statement, Apr 26, 1:36 PM CDT, 1 hour 58 minutes before
OKZ054>077-261830-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT TUE APR 26 1994

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA
FOR THIS AFTERNOON AND TONIGHT.  THE THREAT AREA IS GENERALLY SOUTH AND
EAST OF A LINE FROM MIAMI TO TULSA TO BOLEY...IN OKFUSKEE COUNTY.

WARM...MOIST...AND VERY UNSTABLE AIR HAS REMAINS OVER EASTERN OKLAHOMA.
A DRY LINE HAS DEVELOPED AND MOVED INTO NORTHEAST AND CENTRAL OKLAHOMA...
EXTENDING FROM NEAR JOPLIN TO TULSA TO NORTH OF ARDMORE.  THIS DRY LINE
WILL HELP INITIATE THUNDERSTORMS DURING THE AFTERNOON AS SURFACE HEATING
INCREASES.  THESE THUNDERSTORMS WILL GENERLLY MOVE TO THE EAST NORTHEAST
AT AROUND 30 MPH

UPPER LEVEL SUPPORT IS LIMITED AT THIS TIME.  AS SURFACE TEMPERATURES
DIMINISH THIS EVENING...THE THUNDERSTORMS SHOULD ALSO DIMINISH.  HOWEVER
...A COLD FRONT IS EXPECTED TO MOVE INTO EASTERN OKLAHOMA LATE TONIGHT
AND MAY CAUSE REDEVELOPMENT OF THUNDERSTORMS.

A TORNADO WATCH...NUMBER 126...HAS BEEN ISSUED FOR PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST OKLAHOMA UNTIL 8 PM TONIGHT.

AT 130 PM...SEVERE THUNDERSTORMS WERE ALREADY MOVING ACROSS SOUTH CENTRAL
OKLAHOMA.  THESE ARE EXPECTED TO CONTINUE MOVING NORTHEAST AND MOVE
ACROSS PORTIONS OF SOUTHEAST OKLAHOMA DURING THE AFTERNOON.

SPOTTERS ACTIVITATION MAY BE REQUIRED OVER SOUTHEAST OKLAHOMA BY MID
AFTERNOON.  SPOTTER ACTIVITATION MAY ALSO BE REQUIRED LATER THIS AFTERNOON
OR THIS EVENING FOR MUCH OF NORTHEAST OKLAHOMA.
Special weather statement, Apr 26, 2:43 PM CDT, 51 minutes before
OKC077-121-262045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 PM CDT TUE APR 26 1994

AT 240 PM CDT...RADAR INDICATED A STRONG TO SEVERE THUNDERSTORM MOVING
ACROSS COAL...JOHNSTON...AND ATOKA COUNTIES. THIS CLUSTER OF
THUNDERSTORMS WILL BE MOVING INTO SOUTHERN PITTSBURG COUNTY DURING THE
NEXT HOUR. THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING LARGE HAIL
AND AN OCCASIONAL TORNADO.

PERSONS IN PITTSBURG COUNTY SHOULD REMAIN ALERT...IN CASE A SEVERE
WEATHER WARNING IS NEEDED DURING THE NEXT HOUR.

TORNADO WATCH NUMBER 126 REMAINS IN EFFECT UNTIL 8 PM FOR PORTIONS OF
SOUTHEAST OKLAHOMA.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:06 PM CDTTornado WarningTSALeFlore69 min
Apr 26, 3:01 PM CDTSevere Thunderstorm WarningTSAPittsburg44 min
Apr 26, 3:57 PM CDTSevere Thunderstorm WarningTSALatimer48 min
Apr 26, 4:10 PM CDTSevere Thunderstorm WarningTSALeFlore65 min
Apr 26, 4:19 PM CDTTornado WarningTSALatimer32 min
Apr 26, 4:22 PM CDTSevere Thunderstorm WarningTSATulsa53 min
Apr 26, 4:24 PM CDTSevere Thunderstorm WarningTSAMayes51 min
Apr 26, 4:47 PM CDTSevere Thunderstorm WarningTSADelaware58 min
Apr 26, 4:55 PM CDTSevere Thunderstorm WarningTSARogers65 min
Apr 26, 5:12 PM CDTTornado WarningTSALeFlore33 min
Apr 26, 5:14 PM CDTSevere Thunderstorm WarningTSACraig46 min
Apr 26, 5:23 PM CDTSevere Thunderstorm WarningTSAOttawa52 min

Nearby

Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.